MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367005
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo coronary balloon catheter was selected for treatment of a lesion with a 99 percent occlusive thrombus at proximal to mid rca.It was attempted to advance the device, but the lesion could not be crossed.The pantera leo was removed, and another device was used to complete the intervention successfully.
 
Additional Manufacturer Narrative
(b)(6) 2024 the lesion was pre-dilated.The final stents could cross the lesion by use of a guideplus ii extension catheter.The final angiogram showed a good result with timi 3 flow.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the cathlab report provided was reviewed.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Microscopic inspection of entire device revealed no damage or irregularity.Review of the production documentation verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Considering the information provided, the lesion could only be crossed by utilization of an extension catheter.The reported difficulty in lesion crossing is thus most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the cathlab report provided was reviewed.The technical investigation revealed that the balloon is well folded and shows no signs of inflation.Microscopic inspection of entire device revealed no damage or irregularity.Review of the production documentation verified that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.Considering the information provided, the lesion could only be crossed by utilization of an extension catheter.The reported difficulty in lesion crossing is thus most likely related to the patients anatomy.

Brand Name
PANTERA LEO 2.75/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19449731
Report Number1028232-2024-02982
Device Sequence Number18284592
Product Code LOX
UDI-Device Identifier07640130415638
UDI-Public(01)07640130415638(17)2607
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model Number367005
Device Catalogue Number367005
Device Lot Number06235317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/13/2024
11/12/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/14/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown